Alert archive / Pennsylvania / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

October 11, 2010Burlington County, New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 11, 2010, 9:59 PM EDT for Burlington County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2010, 9:59 PM EDT (01:59 UTC)
Expired
Oct 11, 2010, 11:00 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 10:25 PM EDTTSTM WND DMGCamden, NJSCATTERED WIRES DOWN IN CAMDEN AND NORTHERN PORTION OF COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS81 KPHI 120159
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EDT MON OCT 11 2010

DEZ001-NJZ017>019-027-PAZ067>071-120300-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-
959 PM EDT MON OCT 11 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE AND
PHILADELPHIA COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF WEST CHESTER...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR DARBY...CLIFTON HEIGHTS AROUND
1015 PM...WOODLYNNE...COLLINGSWOOD AROUND 1030 PM...RAMBLEWOOD...
MOUNT LAUREL AROUND 1045 PM...LEISURETOWNE AND PEMBERTON HEIGHTS
AROUND 1100 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4006 7458 3979 7458 3983 7553 4001 7553

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 11, 9:27 PM EDT, 32 minutes earlier.

Area forecast discussion, Oct 11, 9:27 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT MON OCT 11 2010

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION THROUGH TONIGHT AS
A FEW WAVES OF LOW PRESSURE MOVE ALONG IT. THIS FRONT THEN SLIDES TO
THE SOUTH OF OUR AREA DURING TUESDAY. HIGH PRESSURE BRIEFLY BUILDS
INTO THE REGION FOR WEDNESDAY. A COLD FRONT APPROACHES FROM THE WEST
AND SWEEPS THROUGH BY THURSDAY NIGHT. A LOW PRESSURE SYSTEM IS THEN
FORECAST TO FORM ALONG THE FRONT AND INTENSIFY AS IT PASSES EAST OF
THE AREA ON FRIDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD IN FOR
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE REMAINDER OF THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
THE BEST ACTIVITY HAS MOVED TO THE EAST. WHILE THERE IS CONVECTION
BACK OVER EASTERN AND CENTRAL PENNSYLVANIA...IT HAS LITTLE VERTICAL
STRUCTURE...AND THE BEST INSTABILITY IS DISSIPATING. MID LEVEL WINDS
MAY RESULT IN ENOUGH ORGANIZATION FOR CONVECTION OVER THE NEXT 1
TO 2 HOURS...BUT THE THREAT FOR ADDITIONAL SEVERE WEATHER IS
WANING.

AFTER THIS...THE CONVECTION OVER NORTH CENTRAL PENNSYLVANIA IS
TRAVEL EAST SOUTHEAST AHEAD OF A MID LEVEL SHORT WAVE. THIS
ACTIVITY COULD SURVIVE TO AFFECTING NORTHERN AND CENTRAL AREAS
THROUGH THE OVERNIGHT HOURS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE FRONTAL BOUNDARY STRETCHED ACROSS THE REGION WILL GRADUALLY
SLIDE SOUTHWARD DURING TUESDAY, EVENTUALLY TO THE SOUTH OF THE
DELMARVA. BOTH THE NAM AND THE GFS INDICATE THE CHANCE FOR
ADDITIONAL SHOWERS AND PERHAPS ISOLATED T-STORMS THROUGH TUESDAY,
WITH THE MOST LIKELY AREAS OF PRECIPITATION SHIFTING SOUTHWARD
THROUGH THE DAY. ANY ISOLATED T-STORMS SHOULD NOT BE AS VIGOROUS AS
COMPARED TO THE OVERNIGHT OF MONDAY INTO TUESDAY.

BY LATE TUESDAY INTO WEDNESDAY, HIGH PRESSURE BUILDS SOUTH AND
EASTWARD INTO OUR REGION FROM SOUTHEASTERN CANADA. THE NAM AND GFS
INDICATE THAT SKIES SHOULD CLEAR OUT FAIRLY QUICKLY DURING THE EARLY
MORNING OF WEDNESDAY. THIS ALONG WITH RELATIVELY LIGHT NORTH WINDS
SHOULD PROVIDE FOR GOOD RADIATIONAL COOLING WITH LOW TEMPERATURES
RANGING FROM THE UPPER 30S IN THE POCONOS TO THE LOWER 50S IN
SOUTHERN DELAWARE. CLEAR SKIES AND SUNSHINE WILL FOLLOW FOR THE
DAYTIME ON WEDNESDAY AS HIGH PRESSURE BUILDS IN. A BLEND OF MET/MAV
GUIDANCE WAS USED FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THERE ARE INITIAL COMMONALITIES AMONG THE MAJOR MODELS REGARDING
THE COASTAL SYSTEM THAT WILL DOMINATE THE EARLY PART OF THIS
PERIOD, AS THEY ALL BEGIN TO DEVELOP A SURFACE LOW NEAR THE
CAROLINA COAST IN RESPONSE TO THE APPROACHING MID LEVEL SYSTEM.
AFTER THAT, AS OFTEN IS THE CASE THIS FAR OUT, THEY BEGIN TO
DIVERGE SOME WITH THE GFS /AND IN THIS CASE THE GEFS/ BEING LESS
PROGRESSIVE THAN THE CANADIAN OR THE ECMWF. WITH THIS RUN, THE
FORMER TWO STACK AND SLOW THE SURFACE LOW BY THE TIME IT
APPROACHES CAPE COD AT 00Z SATURDAY, WHILE THE CANADIAN AND THE
ECMWF DO THE SAME NEAR MAINE. THE MODELS QUITE POSSIBLY WILL
CHANGE ALLIANCES AND NOT SETTLE ON AN ULTIMATE SOLUTION FOR A
LITTLE WHILE YET, AND WHERE THE SYSTEM PARKS THE SURFACE LOW IS
KEY TO HOW THE FIRST PART OF THE LONG TERM PLAYS OUT.

FOR NOW, WE ARE FOCUSING OUR BEST POPS EARLY IN THE PERIOD,
MAINTAINING A RATHER WINDY AND COOL FORECAST DURING THAT TIME FRAME,
AND THEN GOING WITH CONTINUITY REGARDING IMPROVEMENT AS THE PERIOD
WEARS ON.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONFIDENCE IS MODERATE TO HIGH IN THE BROAD SCALE AND GENERAL
FORECAST...BUT LOWER CONFIDENCE EXISTS IN THE SMALLER SCALE DETAILS.
CONDITIONS ARE EXPECTED TO BE MAINLY VFR OUTSIDE OF ANY CONVECTION
OR STRONGER SHOWERS TONIGHT AND VERY EARLY TUESDAY. SYNOPTICALLY,
LOW PRESSURE DEVELOPING OVER THE EASTERN GREAT LAKES AND EASTERN
OHIO VALLEY THIS AFTERNOON WILL STRENGTHEN A BIT AS IT MOVES THROUGH
PENNSYLVANIA LATE THIS AFTERNOON AND THIS EVENING...WITH THE LOW
PASSING THROUGH THE TAF SITES OVERNIGHT. A WEST-SOUTHWEST TO
SOUTHWEST FLOW OF 10 KNOTS OR LESS THIS AFTERNOON WILL BECOME MORE
SOUTHERLY AS SPEEDS DROP TO 6 KNOTS OR LESS BY THIS EVENING.
WINDS...WITH FAIRLY LIGHT SPEEDS SUCH THAT THE FORECAST MAY BE MORE
OF A SUGGESTION...WILL SHIFT TO WEST AND NORTHWEST OVERNIGHT AFTER
THE LOW AND FRONTAL PASSAGE...AND TO NORTH TUESDAY MORNING AS SPEEDS
INCREASE TO ABOUT 10 KNOTS BY MID AND LATE MORNING.

THE PLACEMENT AND STRENGTH OF PRECIPITATION IS PROBLEMATICAL FOR
LATE THIS AFTERNOON AND TONIGHT. SOUTHERN AREAS WOULD APPEAR TO BE
MORE UNSTABLE...WITH LIFTED INDICES DOWN TO MINUS 5 THIS EVENING...
BUT FORCING ALOFT IS NOT AS STRONG AS FURTHER NORTH. HOWEVER...
SOUTHERN AREAS WILL SEE THE UPPER WINDS INCREASE WITH TIME. PERHAPS
CONVECTION WILL BE MORE SCATTERED ALONG THE MASON-DIXON LINE AS IT
SPREADS EASTWARD INTO OUR SOUTHERN TAF SITES THIS EVENING. AN AREA
OF CONVECTION OVER NORTHWESTERN PENNSYLVANIA AT 18Z WAS MOVING
SOUTHEASTWARD...BUT MAY REDEVELOP NORTH AND/OR SOUTH DURING THIS
AFTERNOON ACCORDING TO MODEL UPWARD VERTICAL MOTION FIELDS. THE MAIN
AREA OF FORCING IS EXPECTED TO BE OVER NORTHERN PENNSYLVANIA LATE
TODAY AND DEVELOP INTO NORTHERN NEW JERSEY AND THE LOWER HUDSON
VALLEY BY THIS EVENING. ANY SCATTERED THUNDERSTORMS COULD BE STRONG
TO LOCALLY SEVERE GIVEN THE INSTABILITY...WHICH IS DUE TO COLD AIR
ALOFT...AND THE STRONG UPPER WIND FIELD. THUNDERSTORM TOPS MAY
APPROACH OR JUST EXCEED 35 THOUSAND FEET THIS EVENING.

AS THE LOW MOVES THROUGH TONIGHT...PRECIPITATION IS EXPECTED TO DROP
SOUTHEASTWARD WITH TIME. SO...WITH LOW CONFIDENCE...A VICINITY
SHOWER REMARK WAS USED TOWARD AND AROUND DARK ALONG WITH A CB
APPENDED TO THE CUMULUS...WITH THE TIMING EARLIER NORTH AND LATER
SOUTH. VFR SHOWERS WERE USED IN THE BODY OF THE FORECAST IN THE
EARLY OVERNIGHT PERIOD AND LINGERED INTO EARLY TUESDAY MORNING UNTIL
THE FRONT PASSES.

SOME STRATOCUMULUS AND LOTS OF MID AND HIGH CLOUDS ARE EXPECTED FOR
TUESDAY IN THE WAKE OF THE LOW ACCORDING TO MODEL SOUNDINGS...BUT
CONDITIONS SHOULD BE VFR.

.OUTLOOK...
VFR CONDITIONS ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS HIGH
PRESSURE BUILDS AND SKIES CLEAR. HOWEVER...SOME LIGHT GROUND FOG MAY
FORM LATE TUESDAY NIGHT ESPECIALLY AT THE MORE RURAL TAF SITES.
DETERIORATING CONDITIONS ARE FORECAST FOR THURSDAY AND ESPECIALLY
THURSDAY NIGHT INTO FRIDAY AS A POTENTIALLY STRONG STORM IS LOOKING
MORE LIKELY TO IMPACT OUR AREA. THIS MAY BRING MORE WIDESPREAD RAIN
ALONG WITH LOW CEILINGS AND STRONG GUSTY WINDS...WITH THE WINDS
LINGERING INTO SATURDAY.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN GENERALLY BELOW SMALL CRAFT
ADVISORY CRITERIA...AT LEAST UNTIL LATER IN THE WEEK WHEN A
POTENTIALLY STRONG COASTAL STORM IS SEEN TO BREW. WEAK LOW PRESSURE
WILL MOVE EASTWARD THROUGH OUR AREA OVERNIGHT AND MOVE OFFSHORE
EARLY TUESDAY MORNING. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND
EARLY TONIGHT WILL BE SHIFTING TO NORTHWEST AND NORTH BEHIND THE
FRONT. SOME COLD AIR ADVECTION WILL OCCUR BEHIND THE LOW...BUT WINDS
ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA TUESDAY NIGHT
INTO WEDNESDAY...AS 925 HPA WINDS WERE LOWER THAN PREVIOUS MODEL
RUNS AT LESS THAN 20 KNOTS.

SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THE LOW TONIGHT.
ANY THUNDERSTORM WHICH MOVES OVER THE COASTAL WATERS TONIGHT MAY BE
STRONG AND PRODUCE LOCALLY STRONG WIND GUSTS AND SOME HAIL.

WEAK HIGH PRESSURE WILL BUILD GRADUALLY WEDNESDAY BUT MOVE AWAY
WEDNESDAY NIGHT. THE NEXT WEATHER-MAKER WILL ORGANIZE AND APPROACH
THURSDAY...WITH CONDITIONS FORECAST TO DETERIORATE LATER THURSDAY
AND ESPECIALLY THURSDAY NIGHT. FROM THIS EARLY VANTAGE POINT...925
HPA WINDS LOOK LIKE THEY REMAIN BELOW STORM FORCE ON THE FRONT SIDE
OF THE STORM...BUT MAY REACH STORM FORCE AS THE STORM PULLS AWAY.
WIND GRIDS WILL BE CAPPED AT GALE CONDITIONS FOR NOW...WITH
APPROPRIATE WAVE GRIDS TO MATCH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KLINE
NEAR TERM...HAYES
SHORT TERM...IOVINO/KLINE
LONG TERM...DELISI
AVIATION.../
MARINE.../
Hazardous weather outlook, Oct 11, 9:30 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT MON OCT 11 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-130130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
930 PM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN INTO
THE EARLY MORNING HOURS...MAINLY ACROSS EASTERN PENNSYLVANIA AND
NORTHWEST AND CENTRAL NEW JERSEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

ANZ430-431-450>455-130130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
930 PM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 11, 7:36 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EDT MON OCT 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             WHITE HOUSE STATION     40.62N 74.77W
10/11/2010  E0.75 INCH       HUNTERDON          NJ   TRAINED SPOTTER

0720 PM     HAIL             SOMERVILLE              40.57N 74.61W
10/11/2010  E0.50 INCH       SOMERSET           NJ   TRAINED SPOTTER

0725 PM     HAIL             SOUTH BOUND BROOK       40.55N 74.53W
10/11/2010  E1.00 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

0725 PM     HAIL             BOUND BROOK             40.57N 74.54W
10/11/2010  E0.50 INCH       SOMERSET           NJ   TRAINED SPOTTER

&&
Local storm report, Oct 11, 8:05 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 PM EDT MON OCT 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             WHITE HOUSE STATION     40.62N 74.77W
10/11/2010  E0.75 INCH       HUNTERDON          NJ   TRAINED SPOTTER

0720 PM     HAIL             SOMERVILLE              40.57N 74.61W
10/11/2010  E0.50 INCH       SOMERSET           NJ   TRAINED SPOTTER

0725 PM     HAIL             BOUND BROOK             40.57N 74.54W
10/11/2010  E0.50 INCH       SOMERSET           NJ   TRAINED SPOTTER

0725 PM     HAIL             SOUTH BOUND BROOK       40.55N 74.53W
10/11/2010  E1.00 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

0735 PM     HAIL             5 SE MIDDLESEX          40.52N 74.43W
10/11/2010  E0.25 INCH       MIDDLESEX          NJ   CO-OP OBSERVER

            PISCATAWAY TOWNSHIP

0745 PM     HAIL             WOODBRIDGE              40.55N 74.29W
10/11/2010  E0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

0750 PM     HAIL             N EDISON                40.53N 74.37W
10/11/2010  E0.50 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

&&

IOVINO/DELISI
Special weather statement, Oct 11, 8:23 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
823 PM EDT MON OCT 11 2010

NJZ008-010-012-120130-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
823 PM EDT MON OCT 11 2010

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...MORRIS AND SOMERSET
COUNTIES...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MORRISTOWN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR BASKING RIDGE...MILLINGTON
AROUND 830 PM...WATCHUNG...NORTH PLAINFIELD AROUND 845 PM...CARTERET
AND AVENEL AROUND 900 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4055 7423 4051 7424 4049 7426 4056 7451
      4067 7473 4085 7468 4077 7437 4073 7437
      4067 7445 4065 7445 4066 7440 4059 7444
      4060 7431 4059 7429 4060 7423 4057 7420

FORECASTER:
Local storm report, Oct 11, 8:47 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT MON OCT 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             WHITE HOUSE STATION     40.62N 74.77W
10/11/2010  E0.75 INCH       HUNTERDON          NJ   TRAINED SPOTTER

0720 PM     HAIL             SOMERVILLE              40.57N 74.61W
10/11/2010  E0.50 INCH       SOMERSET           NJ   TRAINED SPOTTER

0725 PM     HAIL             SOUTH BOUND BROOK       40.55N 74.53W
10/11/2010  E1.00 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

0725 PM     HAIL             BOUND BROOK             40.57N 74.54W
10/11/2010  E0.50 INCH       SOMERSET           NJ   TRAINED SPOTTER

0735 PM     HAIL             5 SE MIDDLESEX          40.52N 74.43W
10/11/2010  E0.25 INCH       MIDDLESEX          NJ   PUBLIC

            PISCATAWAY TOWNSHIP

0745 PM     HAIL             WOODBRIDGE              40.55N 74.29W
10/11/2010  E0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

0750 PM     HAIL             N EDISON                40.53N 74.37W
10/11/2010  E0.50 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

0800 PM     TSTM WND DMG     2 E BOONTON             40.90N 74.37W
10/11/2010                   MORRIS             NJ   COUNTY OFFICIAL

            TREES DOWN

0829 PM     HAIL             BASKING RIDGE           40.71N 74.55W
10/11/2010  E0.25 INCH       SOMERSET           NJ   PUBLIC

&&

IOVINO/DELISI
Special weather statement, Oct 11, 9:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT MON OCT 11 2010

DEZ001-NJZ001-007>010-012>020-027-PAZ054-055-060>062-067>071-120345-
BERKS PA-BUCKS PA-CAMDEN NJ-CARBON PA-CHESTER PA-DELAWARE PA-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-MERCER NJ-
MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-
WESTERN MONMOUTH NJ-
951 PM EDT MON OCT 11 2010

...SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF BERKS...
BUCKS...BURLINGTON...CAMDEN...CARBON...CHESTER...DELAWARE...
GLOUCESTER...HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONMOUTH...
MONROE...MONTGOMERY...MORRIS...NEW CASTLE...NORTHAMPTON...OCEAN...
PHILADELPHIA...SALEM...SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS EASTERN PENNSYLVANIA AND
PORTIONS OF NORTHERN AND CENTRAL NEW JERSEY THESE SHOWERS AND STORMS
WERE MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THE
STRONGER STORMS.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4027 7397 3962 7496 3992 7601 4014 7590
      4050 7644 4074 7578 4091 7600 4123 7554
      4126 7514 4109 7501 4135 7468 4120 7437
      4104 7449 4097 7427 4059 7444 4060 7421
      4041 7399 4047 7399

NIERENBERG
Special weather statement, Oct 11, 9:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EDT MON OCT 11 2010

DEZ001-NJZ017>019-027-PAZ067>071-120300-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-
959 PM EDT MON OCT 11 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE AND
PHILADELPHIA COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF WEST CHESTER...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR DARBY...CLIFTON HEIGHTS AROUND
1015 PM...WOODLYNNE...COLLINGSWOOD AROUND 1030 PM...RAMBLEWOOD...
MOUNT LAUREL AROUND 1045 PM...LEISURETOWNE AND PEMBERTON HEIGHTS
AROUND 1100 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4006 7458 3979 7458 3983 7553 4001 7553

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:23 PM EDTSpecial Weather StatementPHIUnion67 min
Oct 11, 8:26 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Morris, Somerset45 min
Oct 11, 9:51 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more114 min
Oct 11, 10:04 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden56 min
Oct 11, 10:06 PM EDTSpecial Weather StatementPHIMiddlesex54 min
Oct 11, 10:08 PM EDTSpecial Weather StatementPHIHunterdon67 min
Oct 11, 10:27 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset63 min
Oct 11, 10:34 PM EDTSpecial Weather StatementPHIMercer, Middlesex56 min
Oct 11, 10:44 PM EDTSpecial Weather StatementPHIBurlington, Ocean61 min
Oct 11, 11:10 PM EDTSpecial Weather StatementPHICumberland, Salem65 min
Oct 11, 11:25 PM EDTSpecial Weather StatementPHIBurlington, Ocean65 min
Oct 11, 11:29 PM EDTSpecial Weather StatementPHIMercer, Monmouth61 min
Oct 11, 11:37 PM EDTSpecial Marine WarningPHI53 min
Oct 11, 11:38 PM EDTSpecial Weather StatementPHICumberland67 min
Oct 11, 11:50 PM EDTSpecial Weather StatementPHICape May55 min
Oct 11, 11:57 PM EDTSpecial Weather StatementPHIMonmouth33 min
Oct 12, 12:20 AM EDTSpecial Weather StatementPHICape May55 min
Oct 12, 12:22 AM EDTSpecial Marine WarningPHI53 min
Oct 12, 12:23 AM EDTSpecial Weather StatementPHIOcean37 min
Oct 12, 12:25 AM EDTSpecial Weather StatementPHICape May65 min
Oct 12, 12:58 AM EDTSpecial Weather StatementPHIAtlantic62 min
Oct 12, 1:21 AM EDTSpecial Weather StatementPHIMercer54 min
Oct 12, 1:26 AM EDTSpecial Weather StatementPHIOcean64 min
Oct 12, 3:37 AM EDTSpecial Weather StatementPHIBurlington, Camden53 min
Oct 12, 12:43 AM EDTSpecial Weather StatementPHIBerks62 min
Oct 12, 1:00 AM EDTSpecial Weather StatementPHIBerks60 min
Oct 12, 1:39 AM EDTSpecial Weather StatementPHIMontgomery66 min
Oct 11, 10:01 PM EDTSpecial Weather StatementPHIQueen Anne's59 min
Oct 11, 10:16 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's59 min
Oct 11, 10:20 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot55 min
Oct 11, 11:17 PM EDTSpecial Weather StatementPHICaroline58 min
Oct 11, 11:14 PM EDTSpecial Weather StatementPHIKent31 min

Nearby

Special Weather Statements in Pennsylvania, 2010Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.